Pennsylvania, 2005

Damaging Wind in Pennsylvania, June 6, 2005

June 6, 2005 · NWS CTP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 6, 1:01 PM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 6, 1:01 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
201 PM EDT MON JUN 6 2005

.SHORT TERM (REST OF TODAY)...
YET ANOTHER UPDATE FOR WW415 FOR SE COUNTIES TIL 8 PM.  WW413
CONTINUES THROUGH 6 PM.

&&

.PREVIOUS DISCUSSION...
(ISSUED 124 PM EDT MON JUN 6 2005)

SHORT TERM (REST OF TODAY)...
ANOTHER QUICK UPDATE TO REWORK WORDING AND POPS FOR THE REMAINDER
OF THE DAY.  WW413 CONTINUES THROUGH 6 PM...AND ADDITIONAL TSTORMS
ALREADY DEVEOPING ALONG NEXT SHORTWAVE AHEAD OF COLD FRONT IN W PA
WILL BRING ROUND 2 OF SEVERE WEATHER FOR CENTRAL PA THIS AFTERNOON.

PREVIOUS DISCUSSION...
(ISSUED 945 AM EDT MON JUN 6 2005)

SHORT TERM (REST OF TODAY)...
UPDATED FOR SEVERE THUNDERSTORM WATCH #413.

PREVIOUS DISCUSSION...
(ISSUED 320 AM EDT MON JUN 6 2005)

SHORT TERM (TODAY)...
AFTER WHAT HAS BEEN A QUIET SPRING FOR SEVERE WEATHER THUS
FAR...CENTRAL PA WILL HAVE ITS BEST CHANCE SO FAR THIS SEASON FOR
STRONG TO LOCALLY SEVERE STORMS LATER TODAY. MOISTURE NOT A
PROBLEM... AS SFC DEWPOINTS WILL AVERAGE IN THE MIDDLE 60S WITH
DEEP LAYER PWATS 1.5. RESULTING MODEL CAPES EXCEED 2500 J/KG*2
IN BOTH NAM/GFS BUT LOW LEVEL MOISTURE APPEARS OVERDONE IN
FORECAST SOUNDINGS...SO THINK 2000 J/KG*2 IS A GOOD UPPER LIMIT.
UNIDIRECTIONAL SHEAR WILL SUPPORT STORMS ORGANIZED INTO LINES WITH
WIND GUSTS THE MAIN SEVERE WEATHER THREAT...ALONG WITH HAIL.
MAGNITUDE OF VERTICAL WIND SHEAR MAY BE A LIMITING FACTOR FOR
THESE STORMS...BUT GIVEN THE AVAILABLE CAPE THINK THE STAGE IS SET
FOR AN ACTIVE DAY OF STORMS ACROSS CENTRAL PA.

CONVECTION CURRENTLY DYING OVER NORTHWEST PA WITH AN IMPRESSIVE
OUTFLOW BOUNDARY STILL EVIDENT JUST EAST OF PBZ EXTENDING
NORTHWARD TO NEAR KBUF. UPPER LEVEL SHORTWAVE AND OLD OUTFLOW
BOUNDARY SHOULD BE SUFFICIENT TO INITIATE NEW CONVECTION BY LATE
MONDAY MORNING...SPREADING WEST TO EAST ACROSS CENTRAL PA DURING
THE AFTERNOON AND INTO THE EVENING. FWC MOS MAX TEMPS APPEAR
SUPERIOR TO MAV THIS MORNING...AS MOST AREAS WILL START OFF
SEVERAL DEGREES WARMER THIS MORNING THAN YESTERDAY. SOUTHERN AND
SOUTHEAST SECTIONS MAY FLIRT WITH 90 BEFORE STORMS MOVE IN LATER
TODAY.

LONG TERM (TONIGHT THROUGH SUNDAY)...
UPPER TROF WILL PUSH A WEAK SFC COLD FRONT/TROF ACROSS THE REGION
BY TONIGHT...BRINGING AN END TO THE CONVECTIVE ACTIVITY BY LATE
EVENING. UPPER LEVEL RIDGING RETURNS ON TUESDAY WITH 850 TEMPS
AGAIN WARMING TO +18C...SO ANOTHER WARM AND MUGGY DAY IS IN STORE
ON TUESDAY.  BUT GIVEN THE INCREASING RIDGING/CAP AND LACK OF AN
AVAILABLE TRIGGER...THINK TUESDAY WILL BE QUIET DESPITE PWATS
BUILDING WELL OVER 1.5.

REMAINDER OF WEEK WILL FEATURE MORE OF THE SAME WARMTH AND
HUMIDITY AS LARGE UPPER RIDGE CENTERS ALONG THE MID ATLANTIC
COAST. WITH THE UPPER RIDGE AXIS TO OUR EAST...THE AREA IS
SUSCEPTIBLE TO SHORTWAVE ENCROACHMENT FROM THE WEST WHICH COULD
EASILY INITIATE MAINLY AFTN/EVENING CONVECTION ON ANY AFTERNOON
FROM WEDNESDAY THROUGH SUNDAY. TRUE SUMMER WEATHER IS FINALLY HERE.

AVIATION...
WITH DEWPOINTS IN THE MID 60S WIDESPREAD LIGHT HAZE AND FOG WILL
AFFECT MUCH OF THE REGION THROUGH THE PD WITH MVFR VISIBILITIES.
ISOLD IFR VIS IN FOG/HAZE EXPECTED THROUGH LATE MORNING. CONVECTION
WILL DEVELOP THIS AFTN PRODUCING SCT MVFR VIS AND CIGS WITH ISOLD
IFR CONDS THROUGH THE EVENING HOURS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
PA...NONE.

&&

SHORT TERM...RXR
Hazardous weather outlook, Jun 6, 2:34 AM EST, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
334 AM EDT MON JUN 6 2005

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-061727-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
334 AM EDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY:

AN UPPER LEVEL DISTURBANCE WILL ACT ON VERY WARM AND HUMID AIR THIS
AFTERNOON AND EVENING TO PRODUCE LOCALLY STRONG TO POTENTIALLY
SEVERE THUNDERSTORMS ACROSS THE REGION. THE GREATEST STORM THREATS
WILL BE STRONG AND POTENTIALLY DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY:

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 6, 12:53 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
153 PM EDT MON JUN 6 2005

PAZ024-033-034-062000-
BEDFORD-CAMBRIA-SOMERSET-
153 PM EDT MON JUN 6 2005

...A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST AND AFFECT
SOMERSET...BEDFORD AND CAMBRIA COUNTIES THROUGH 4 PM...

AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF
BLAIRSVILLE TO 7 MILES SOUTH OF LATROBE TO 5 MILES WEST OF
CONNELLSVILLE TO 12 MILES WEST OF MORGANTOWN...MOVING EAST AT 20 MPH.
THE THUNDERSTORMS WILL BE NEAR SEVEN SPRINGS AROUND 250 PM...
VINTONDALE AROUND 255 PM...WESTMONT...ELIM...BROWNSTOWN AROUND 300
PM...NANTY-GLO...TIRE HILL...JOHNSTOWN...JEROME AROUND 305 PM AND
VINCO AROUND 310 PM.

A 20 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

WIND GUSTS TO 50 MPH...AND UP TO ONE HALF INCH DIAMETER HAIL ARE
POSSIBLE WITH THESE STORMS.

EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE
STORMS. DO NOT SEEK SHELTER UNDER TREES OR STAY IN THE OPEN WHEN
LIGHTNING THREATENS.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE REGION UNTIL 6 PM
EDT. THIS LINE OF STORMS MAY INTENSIFY AND BECOME SEVERE DURING THE
MID TO LATE AFTERNOON.

LAMBERT
Special weather statement, Jun 6, 1:25 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
225 PM EDT MON JUN 6 2005

PAZ005-010-011-017-062030-
CAMERON-CLEARFIELD-ELK-MCKEAN-
225 PM EDT MON JUN 6 2005

...ANOTHER ROUND OF STRONG THUNDERSTORMS WILL AFFECT THE COUNTIES OF
MCKEAN...CLEARFIELD...CAMERON AND ELK THROUGH 430 PM EDT...

AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
NORTHWEST OF CLARION TO 9 MILES NORTHEAST OF KITTANNING TO 5 MILES
WEST OF INDIANA...MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORMS WILL
BE NEAR BURNSIDE AROUND 300 PM...WESTOVER AROUND 305
PM...TROUTVILLE...NEW WASHINGTON...MAHAFFEY AROUND 310 PM...PORTLAND
MILLS...IRVONA...DUBOIS AROUND 315 PM...GRAMPIAN AND COALPORT AROUND
320 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS.

THE STORMS MAY FURTHER INTENSIFY AND BECOME SEVERE LATER THIS
AFTERNOON PRODUCING DAMAGING WIND GUSTS AND HAIL GREATER THAN PENNY
SIZE IN DIAMETER.

LAMBERT
Local storm report, Jun 6, 1:50 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
250 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     TSTM WND DMG     KANE                    41.66N 78.81W
06/06/2005                   MCKEAN             PA   TRAINED SPOTTER

            NUMEROUS TREES DOWN...INCLUDING TREE ON HOUSE AND CAR.
            PEA SIZE HAIL WAS ALSO REPORTED AND 0.75 INCHES OF RAIN
            WITHIN ONE HOUR.

0955 AM     TSTM WND DMG     SHEFFIELD               41.70N 79.03W
06/06/2005                   WARREN             PA   TRAINED SPOTTER

            NUMEROUS TREES AND WIRES DOWN.

1015 AM     TSTM WND DMG     RIDGWAY                 41.43N 78.73W
06/06/2005                   ELK                PA   TRAINED SPOTTER

            SEVERAL TREES DOWN.

1037 AM     TSTM WND DMG     ELDRED                  41.96N 78.38W
06/06/2005                   MCKEAN             PA   TRAINED SPOTTER

            SEVERAL TREES DOWN...PONDING ON ROADS.

1108 AM     TSTM WND DMG     COUDERSPORT             41.77N 78.01W
06/06/2005                   POTTER             PA   TRAINED SPOTTER

            SERVERAL TREES AND WIRES DOWN IN COUDERSPORT AND
            SHINGLESTOWN.

1120 AM     TSTM WND DMG     PORT MATILDA            40.80N 78.05W
06/06/2005                   CENTRE             PA   TRAINED SPOTTER

            NUMEROUS TREES DOWN.

1135 AM     HAIL             LEONARD HARRISON STATE  41.69N 77.41W
06/06/2005  0.75 INCH        TIOGA              PA   TRAINED SPOTTER

            SEVERAL TREES DOWN. 0.50 INCHES OF PRECIPITATION IN THE
            PAST HOUR.

1145 AM     HAIL             5 S WELLSBORO           41.67N 77.30W
06/06/2005  0.75 INCH        TIOGA              PA   TRAINED SPOTTER

            PENNY SIZED HAIL REPORTED IN MIDDLEBURY CENTER.

1145 AM     FUNNEL CLOUD     TIOGA                   41.90N 77.14W
06/06/2005                   TIOGA              PA   TRAINED SPOTTER

            NUMEROUS TREES AND WIRES DOWN. PEA SIZED HAIL REPORTED.
            0.65 INCHES IN THE PAST HOUR.

1148 AM     FUNNEL CLOUD     MANSFIELD               41.81N 77.08W
06/06/2005                   TIOGA              PA   TRAINED SPOTTER

            SEVERAL TREES DOWN IN GENESSE...HARRISON...AND WESTFIELD.
            NO TREES DOWN NEAR FUNNEL SITE AT MANSFIELD.

1155 AM     HAIL             7 W BELLEFONTE          40.91N 77.90W
06/06/2005  0.88 INCH        CENTRE             PA   TRAINED SPOTTER

            NICKEL SIZED HAIL REPORTED NEAR JACKSONVILLE ROAD.
            SEVERAL TREES AND WIRES DOWNED THROUGHOUT BELLEFONTE.

1208 PM     HAIL             WILLIAMSPORT            41.24N 77.02W
06/06/2005  1.00 INCH        LYCOMING           PA   TRAINED SPOTTER

1220 PM     HAIL             MONTOURSVILLE           41.25N 76.92W
06/06/2005  0.75 INCH        LYCOMING           PA   TRAINED SPOTTER

1230 PM     TSTM WND DMG     3 E FOREST HILL         40.97N 76.95W
06/06/2005                   UNION              PA   TRAINED SPOTTER

            TREES DOWN ON RT 192 JUST EAST OF FORREST HILL.

1255 PM     HAIL             WATSONTOWN              41.08N 76.86W
06/06/2005  0.75 INCH        NORTHUMBERLAND     PA   TRAINED SPOTTER

1255 PM     TSTM WND DMG     NEW COLUMBIA            41.04N 76.88W
06/06/2005                   UNION              PA   TRAINED SPOTTER

            SEVERAL TREES DOWN IN WINFIELD. TREES FELL ON HOUSE IN
            NEW COLUMBIA.

1258 PM     TSTM WND DMG     PICTURE ROCKS           41.28N 76.71W
06/06/2005                   LYCOMING           PA   TRAINED SPOTTER

            SEVERAL TREES DOWN.

0110 PM     TSTM WND GST     BLOOMSBURG              41.00N 76.46W
06/06/2005  0 MPH            COLUMBIA           PA   TRAINED SPOTTER

            NUMEROUS TREES AND LIMBS DOWN.

0130 PM     TSTM WND DMG     BENTON                  41.19N 76.39W
06/06/2005                   COLUMBIA           PA   TRAINED SPOTTER

            SEVERAL TREES DOWN IN CENTRAL AND NORTHERN PARTS OF
            COLUMBIA COUNTY...INCLUDING
            SUGARLOAF...JACKSON...PINE...FISHING
            CREEK...MAIN...MIFFLIN...BEAVER...AND BRIAR CREEK
            TOWNSHIPS. ALSO BERWICK BORO. 0.24 INCHES OF RAIN FELL IN
            ONE HOUR IN BENTON. 0.47 INCHES OF RAIN FELL IN ONE HOUR
            IN BUCKHORN.

0145 PM     HAIL             DILLSBURG               40.11N 77.03W
06/06/2005  1.00 INCH        YORK               PA   TRAINED SPOTTER

0145 PM     HAIL             DILLSBURG               40.11N 77.03W
06/06/2005  0.88 INCH        YORK               PA   TRAINED SPOTTER

0155 PM     HAIL             8 N HARRISBURG          40.39N 76.88W
06/06/2005  0.88 INCH        DAUPHIN            PA   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED IN STONEY CREEK VALLEY.

0155 PM     TSTM WND DMG     NEW BLOOMFIELD          40.42N 77.19W
06/06/2005                   PERRY              PA   TRAINED SPOTTER

            NUMEROUS TREES DOWN.

0230 PM     HAIL             FORT INDIANTOWN GAP     40.44N 76.57W
06/06/2005  0.88 INCH        LEBANON            PA   TRAINED SPOTTER

0235 PM     HAIL             CHAMBERSBURG            39.93N 77.66W
06/06/2005  0.75 INCH        FRANKLIN           PA   TRAINED SPOTTER

            3/4 INCH HAIL REPORTED ON I-81 AT THE SCOTLAND EXIT NEAR
            CHAMBERSBURG.

&&

MBE
Special weather statement, Jun 6, 2:15 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
315 PM EDT MON JUN 6 2005

PAZ017-061945-
CLEARFIELD-
315 PM EDT MON JUN 6 2005

...A STRONG THUNDERSTORM WILL AFFECT CLEARFIELD COUNTY...

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF DUBOIS...MOVING EAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR TROUTVILLE AROUND 325 PM...DUBOIS...
TREASURE LAKE AROUND 330 PM...ROCKTON AROUND 335 PM AND PENFIELD
AROUND 340 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS.

FORECASTER: DANGELO/JUNG
Local storm report, Jun 6, 2:23 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
323 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     BENTON                  41.19N 76.39W
06/06/2005                   COLUMBIA           PA   TRAINED SPOTTER

            SEVERAL TREES DOWN IN CENTRAL AND NORTHERN PARTS OF
            COLUMBIA COUNTY...INCLUDING
            SUGARLOAF...JACKSON...PINE...FISHING
            CREEK...MAIN...MIFFLIN...BEAVER...AND BRIAR CREEK
            TOWNSHIPS. ALSO BERWICK BORO. 0.24 INCHES OF RAIN FELL IN
            ONE HOUR IN BENTON. 0.47 INCHES OF RAIN FELL IN ONE HOUR
            IN BUCKHORN.

0145 PM     HAIL             DILLSBURG               40.11N 77.03W
06/06/2005  1.00 INCH        YORK               PA   TRAINED SPOTTER

0145 PM     HAIL             ASHLAND                 40.78N 76.35W
06/06/2005  0.88 INCH        SCHUYLKILL         PA   TRAINED SPOTTER

0145 PM     HAIL             ASHLAND                 40.78N 76.35W
06/06/2005  0.88 INCH        SCHUYLKILL         PA   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED IN ASHLAND.

0145 PM     HAIL             DILLSBURG               40.11N 77.03W
06/06/2005  0.88 INCH        YORK               PA   TRAINED SPOTTER

0155 PM     TSTM WND DMG     NEW BLOOMFIELD          40.42N 77.19W
06/06/2005                   PERRY              PA   TRAINED SPOTTER

            NUMEROUS TREES DOWN.

0159 PM     HAIL             8 N HARRISBURG          40.39N 76.88W
06/06/2005  0.88 INCH        DAUPHIN            PA   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED IN STONEY CREEK VALLEY.

0230 PM     HAIL             FORT INDIANTOWN GAP     40.44N 76.57W
06/06/2005  0.88 INCH        LEBANON            PA   TRAINED SPOTTER

0235 PM     HAIL             CHAMBERSBURG            39.93N 77.66W
06/06/2005  0.75 INCH        FRANKLIN           PA   TRAINED SPOTTER

            3/4 INCH HAIL REPORTED ON I-81 AT THE SCOTLAND EXIT NEAR
            CHAMBERSBURG.

0312 PM     TSTM WND DMG     ARENDTSVILLE            39.92N 77.30W
06/06/2005                   ADAMS              PA   TRAINED SPOTTER

            TREE DOWN IN MENALLEN TOWNSHIP

&&

AXM
Special weather statement, Jun 6, 2:40 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
340 PM EDT MON JUN 6 2005

PAZ019-026-062030-
HUNTINGDON-SOUTHERN CENTRE-
340 PM EDT MON JUN 6 2005

...SEVERE THUNDERSTORMS WILL AFFECT ALL OF HUNTINGDON COUNTY AND
EXTREME SOUTHERN CENTRE COUNTY THROUGH 4 PM...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING THUNDERSTORMS ALL OVER OF HUNTINGDON COUNTY AND OVER THE
EXTREME SOUTHERN TIP OF CENTRE COUNTY (NEAR STATE COLLEGE).  THE
INDIVIDUAL STORM CELLS WERE MOVING EAST AT 20 MPH.

ALL THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE LARGE
HAIL...DESTRUCTIVE WINDS AND FREQUENT LIGHTNING. STAY INDOORS AWAY
FROM WINDOWS...AND KEEP AUTOMOBILES IN A GARAGE.

FORECASTER: DANGELO

The radar

The Sterling radar (KLWX), 101 km away, was scanning. The volume nearest the first event began at 19:46 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, York

When
June 6, 2:46 PM EST
Where
York County, Hanover
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
39.800, -76.983

Thunderstorm winds knocked down large limbs in Hanover.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459252.